Skip to content
Bruising - Is it another symptom in Fibromyalgia?
avatar
KaWisz posted:
I was diagnosed approx. 18 years ago - however many symptoms date back about 40 yrs. My latest side affect - which have the Drs. perplexed - is: my arms and hands have bruising which appear w/out notice and fade about 6 weeks later. I am NOT on any blood thinners. These bruises have been occurring for the past 2 or 3 years! Any one else w/this condition
Reply
 
avatar
Anjl26 responded:
Welcome! I always have bruises but mine are from bumping into things all of the time. LOL I really haven't heard of this one being a common FM symptom though.
Being happy doesn't mean everything's perfect. It means you decide to see beyond the imperfections. hugs Sharon
 
avatar
Tany84 responded:
I have always bruised super easy so I don't know if any of it is related to FM. I constantly have bruises that I have no idea where they came from. When my fam first got our dog Mandie several yrs ago, she would jump up and put her paws on my arms every time I got home. My arms were so horribly bruised and tender that my parents and nurse thought I had luekemia! (Of course they didn't tell me that until after the blood work came back negative). I have noticed that the past few yrs it has taken longer to heal though. I have been anemic off and on since I was a baby though. I'm guessing that your drs. have checked for anemia?

Brittany
 
avatar
Socialwrkr responded:
I've not read that bruising is a symptom of fibro BUT, it is a side effect of some meds, in particular Cymbalta and Savella!

Some of the anti-depressants, and especially the class of SNRI's, which is Cymbalta, Savella, Pristiq and Effexor, (I think!), have a warning of possibility of internal bleeding or severe bruising.

So a very minor bump that didn't even cause pain can cause a humdinger of a bruise!

If you aren't on any of those, check your other meds, it's amazing to read all the potential side effects! If you aren't on any meds, it's also a side effect of Fish Oils, Omega's and a few other supplements!

Hope this helps!
Be Gentle on Yourself!!! ~~Aimee
 
avatar
An_198984 responded:
I am on max dose of an NSAID and bruise very easy! NSAIDS thin blood and because of this they need to be stopped a couple weeks before any surgery.

Are you on any NSAIDS?
 
avatar
skubler responded:
I have the same issue, my hands and arms look like a 90 yr. old's who has been on coumadin or something for a long time. None of my meds have this as a side effect. Dr. even sent me to a hematologist at the cancer center to rule out CLL. She is stumped as well. All my bleeding time and clotting tests came out normal. I look like a lepper.
 
avatar
caerani responded:
Hi - I was diagnosed 12 years ago ... the bruising comes and goes in cycles for me. One doctor explained it to me as my muscles contracting so hard during a flare that they broke blood vessels. Seems to make sense but, sometimes I'll just suddenly have a big bruise and not know where it came from so ... *shrugs* But yes, I think it's a Fibro trait.
 
avatar
zippdee7 responded:



I've got brusing on my legs. There are lots of red scaly spots that itch and burn at the same time. I get bruises on my thighs and arms at times they are blue and red.

Don't know why mentioned it to my doctors. Can't remember what they said, but nothing never happened. I wonder if it has anything to do with peripheral neuropathy? I never took blood thinners either. Mine come and go also. Let me know if you find out what yours is.
 
avatar
meg_k replied to zippdee7's response:
I also bruise a lot. I attribute it to Ehlers-Danlos that I have which is a genetic connective tissue disorder that can result in lots of bruising. I believe this disorder is very tied into my FM pain as well. For what it's worth.


Helpful Tips

~FM TIPS - LIVING W/ FM - TOOLBOX ~WELCOME NEWCOMMERS~
Welcome to Our FMily! My name is MeMe, I'm an FM suffer of 19 years, along with autoimmune diseases & other conditions. ... More
Was this Helpful?
471 of 546 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.